Translate page

× To share and enhance best practice management of CML, experts and interested clinicians can discuss difficult or interesting CML patient cases here. Clinicians submit a brief history of the patient and the case for discussion (no more than 200 words) by posting it in this forum ("+ NEW TOPIC" button below).

Each clinical case will be forwarded to the iCMLf expert clinical panel for a brief independent response. Consideration should be given to patient confidentiality. Details that are not critical to the case can be changed to preserve anonymity.

As a full clinical history is necessary for accurate comment, cases and comments on the Forum are only accepted from clinicians. If individual patients have a specific question we encourage them to contact their healthcare provider.

DISCLAIMER: The iCMLf does not recommend or endorse any specific tests, physicians, products, procedures, or opinions, and disclaims any representation, warranty, or guaranty as to the same. Reliance on any information provided in this Forum is solely at your own risk.

unusual symptoms

  • jeff lipton
  • jeff lipton's Avatar Topic Author
1 year 6 months ago #1416 by jeff lipton
unusual symptoms was created by jeff lipton
28 year old woman diagnosed with chronic phase CML in June, 2017. WBC 65. Started on hydroxyurea and developed chest pain which continued when she was started on imatinib at 400mg od. Concurrently diagnosed with chronic hepatitis B and started on tenofovir. Chest pain persists and got worse transiently when imatinib started. Became somewhat cytopenic and imatinib reduced to 300mg od. Blood counts now normal. Has had full cardiac work up with stress test, Holter and echo with nothing positive. CT scan chest and pulmonary embolus work up all negative. Referred to me.
Nothing to find on exam including any chest wall tenderness.
I have suggested an autoimmune/inflammatory work up, but if this is negative, I have no thoughts about etiology. No interaction between imatinib and tenofovir described on searching.
Has anyone seen symptoms like this before? Managed how? Do we subscribe it all to anxiety?
Appreciate any comments or suggestions.
  • Tim Hughes
  • Tim Hughes's Avatar Topic Author
1 year 6 months ago #1419 by Tim Hughes
Replied by Tim Hughes on topic unusual symptoms
Hi Jeff, I have never seen this sort of reaction to a TKI. One thought would be coronary artery spasm which has been reported with imatinib and other TKIs. Localised myalgia or bone pain is probably more likely. Did anyone do an ECG during the pain? I would probably restart imatinib at 100 mg/day and build up very cautiously over the first few weeks.

I will also be very interested to see whether any other clinicians have had any similar experiences.
  • JEFF LIPTON
  • JEFF LIPTON's Avatar Topic Author
1 year 6 months ago #1420 by JEFF LIPTON
Replied by JEFF LIPTON on topic unusual symptoms
spasm was ruled out and she had a full work up including angiography
  • Beppe Saglio
  • Beppe Saglio's Avatar Topic Author
1 year 5 months ago #1444 by Beppe Saglio
Replied by Beppe Saglio on topic unusual symptoms
Hi Jeff. I never saw something like this. I think that chest pain has nothing to do with imatinib as it started already when she was assuming hydroxyurea. It is also hard to believe that it has something to do with CML as she has apparently a low risk disease responding to imatinib therapy. After your very complete check-up in all possible direction I think that I would really ascribe this pain to anxiety or to something from the psycho-social point of view. Do we have any idea on the cause of her hepatitis B infection?

ORIGINAL CASE:
28 year old woman diagnosed with chronic phase CML in June, 2017. WBC 65. Started on hydroxyurea and developed chest pain which continued when she was started on imatinib at 400mg od. Concurrently diagnosed with chronic hepatitis B and started on tenofovir. Chest pain persists and got worse transiently when imatinib started. Became somewhat cytopenic and imatinib reduced to 300mg od. Blood counts now normal. Has had full cardiac work up with stress test, Holter and echo with nothing positive. CT scan chest and pulmonary embolus work up all negative. Referred to me.
Nothing to find on exam including any chest wall tenderness.
I have suggested an autoimmune/inflammatory work up, but if this is negative, I have no thoughts about etiology. No interaction between imatinib and tenofovir described on searching.
Has anyone seen symptoms like this before? Managed how? Do we subscribe it all to anxiety?
Appreciate any comments or suggestions.
Moderators: Melissa Davis-Bishop